Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 240, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jan 13, 2005, 2:27 AM CST for Jefferson County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2005, 2:27 AM CST (08:27 UTC)
- Expired
- Jan 13, 2005, 3:00 AM CST
- In force
- 33 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Jefferson County, IL
The radar
The Evansville,IN radar (KVWX), 105 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 9:45 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 3:45 PM CST, 10 hours 42 minutes earlier.
Area forecast discussion, Jan 12, 3:45 PM CST, 10 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 345 PM CST WED JAN 12 2005 .DISCUSSION... FORECAST CHALLENGES INCLUDE FLOODING/SEVER STORM ASSESSMENT TONIGHT AND THU MORNING...THEN THE EXTENT OF COLD AIR INTRUSION TOWARD THE WEEKEND. POTENT SHORT WAVE AND ASSOCIATED COLD FRONT NOW BEGINNING TO PICK UP SOME SPEED OVER THE PLAINS...AND SHOULD SWEEP EAST THROUGH THE REGION LATER TONIGHT AND THU MORNING. GFS MODEL HAS COME AROUND TO THE SOMEWHAT SLOWER SOLUTION OF THE PAST SEVERAL ETA RUNS. THUS...CONFIDENCE IS HIGHER THAT THE FRONT AND BANDED PRECIP WILL BE A BIT SLOWER TO MAKE IT THROUGH...ESP AREAS EAST OF THE MS RIVER ON THU. WILL HOLD ONTO HIGH RAIN CHANCES OVER ABOUT THE EAST HALF OF THE QUAD STATE REGION THU MORNING...AND WILL EVEN HOLD ONTO CHC POPS OVER SE MO. AS FAR AS THE SVR WEATHER THREAT IS CONCERNED...WIND FIELDS WILL BE VERY IMPRESSIVE...WITH 30 METER WIND SPEEDS AROUND 55 MPH OVERNIGHT. BECAUSE OF SUCH HIGH WINDS AT SUCH LOW LEVELS...LOOKS LIKE SFC WINDS GUSTS FROM 40 TO 45 MPH ARE A GOOD BET IN SOME LOCATIONS. ALREADY HAD GUSTS TO 45 MPH TODAY AT MVN ILLINOIS. THUS..WILL ISSUE A WIND ADVISORY TONIGHT FOR THE ENTIRE FORECAST AREA. THOUGH WINDS MAY FALL A BIT SHORT OF CRITERIA FOR THE MOST PART....THE GROUND IS SOOOO SATURATED THAT SOME TREES MAY COME DOWN WITH 40 TO 45 MPH WIND GUSTS. NEEDLESS TO SAY...ANY CONVECTION THAT DOES FORM OUT TO OUR WEST AND MOVES EAST TONIGHT WILL BRING THE POTENTIAL FOR DOWNWARD MOMENTUM TRANSFER...AND POSSIBLE ACCELERATION OF THESE LOW LEVEL WINDS. WITH SUCH WIND FIELDS...CANNOT RULE OUT AN ISOLATED TORNADO EITHER. EVEN THOUGH WE MAY LOSE MUCH OF THE THUNDER LATE TONIGHT... AS THINGS STABILIZE A BIT...ANY CONVECTIVE SHOWERS MAY STILL PRODUCE A HIGH WIND GUST THREAT THROUGH THU MORNING OUT AHEAD OF THE FRONT. STILL EXPECT A GOOD QUICK INCH TO INCH AND A HALF OF RAIN OVER THE ENTIRE REGION WITH THIS SYSTEM. WITH MOST OF THIS RAIN COMING IN ABOUT A THREE OF FOUR HOUR PERIOD. WILL BE LOCAL AMOUNTS CLOSE TO TWO INCHES IN HEAVIER CONVECTION. THUS...WILL CONTINUE THE FLOOD WATCH TONIGHT...AND WITH A LITTLE SLOWER MOVEMENT EXPECTED...WILL EXTEND THIS WATCH THROUGH THU MORNING. MODELS CONTINUE TO HINT THAT THE PIECE OF ARCTIC AIR BEHIND THIS SYSTEM (FRI INTO THE WEEKEND) MAY NOT BE QUITE AS BRUTAL AS EXPECTED EARLIER THIS WEEK. WILL STILL BE A NOTICEABLE CHANGE THOUGH...AS MAINS WILL BE FALLING BACK INTO THE TEENS AND 20S...WITH HIGHS IN THE 20S TO NEAR 40. PAST FEW RUNS OF THE GFS HAS HINTED AT A REINFORCING COLD FRONT SUNDAY NIGHT...AND COULD BE SOME VERY LIGHT PRECIP WITH THIS...BUT WILL LEAVE THE PRECIP OUT FOR NOW. SURFACE HIGH PRESSURE BUILDS INTO THE AREA THROUGHOUT THE DAY ON MONDAY AND EARLY TUESDAY. HIGH PRESSURE SHIFTS OFF TO THE EAST COAST BY TUESDAY NIGHT...AS ANOTHER SFC FRONT SWINGS DOWN FROM THE MIDWEST...AND MOVES THROUGH OUR AREA DURING THE DAY ON WEDNESDAY. MOST OF THE UPPER LEVEL ENERGY ASSOCIATED WITH THIS SYSTEM WILL BE CONCENTRATED TO OUR NORTH...SO VERY LITTLE QPF GENERATED BY THE LATEST GFS RUN. AT THIS POINT...WILL LEAVE DAY 7 DRY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH TONIGHT AND THU MORNING AREA WIDE...WIND ADVY TONIGHT AREA WIDE. MO...FLOOD WATCH TONIGHT AND THU MORNING AREA WIDE...WIND ADVY TONIGHT AREA WIDE. IL...FLOOD WATCH TONIGHT AND THU MORNING AREA WIDE...WIND ADVY TONIGHT AREA WIDE. IN...FLOOD WATCH TONIGHT AND THU MORNING AREA WIDE...WIND ADVY TONIGHT AREA WIDE. && MEFFERT/CW
Hazardous weather outlook, Jan 12, 3:32 AM CST, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 332 AM CST WED JAN 12 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-130931- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO... PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 332 AM CST WED JAN 12 2005 ...FLOOD WATCH FOR THE ENTIRE QUAD STATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY BUT THEY SHOULD REMAIN BELOW SEVERE LEVELS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE QUAD STATE REGION TONIGHT...AS A STRONG COLD FRONT MOVES EAST TOWARD THE REGION. THOUGH THE MAIN THREAT WITH ANY THUNDERSTORM WILL BE DAMAGING WIND GUSTS...WIND FIELDS ALOFT SUGGEST ALSO THE POSSIBILITY OF ISOLATED TORNADOES. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY STORMS TONIGHT. MUCH OF THE QUAD STATE COULD RECEIVE A QUICK INCH OF RAINFALL...WHICH COULD LEAD TO WIDESPREAD FLASH FLOODING. THEREFORE A FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT. PLEASE CONSULT THE FLOOD WATCH...SDFFFAPAH...FOR ADDITIONAL DETAILS. MANY RIVERS REMAIN IN FLOOD ACROSS THE OUTLOOK AREA. PLEASE MONITOR NOAA WEATHER RADIO...OUR WEB SITE AT WWW.CRH.NOAA.GOV/PAH...AND COMMERCIAL MEDIA FOR THE LATEST STAGES AND FORECASTS FOR THE LOCAL RIVER SYSTEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO SEVERE WEATHER IS ANTICIPATED. MANY RIVERS WILL REMAIN IN FLOOD ACROSS THE OUTLOOK AREA. PLEASE MONITOR NOAA WEATHER RADIO...OUR WEB SITE AT WWW.CRH.NOAA.GOV/PAH...AND COMMERCIAL MEDIA FOR THE LATEST STAGES AND FORECASTS FOR THE LOCAL RIVER SYSTEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. KH
In the hours before
Special weather statement, Jan 12, 10:14 PM CST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1014 PM CST WED JAN 12 2005 MOZ100-107-108-130600- CARTER MO-RIPLEY MO-WAYNE MO- 1014 PM CST WED JAN 12 2005 ...STRONG STORMS WITH POSSIBLE HIGH WINDS MOVING IN... AT 1012 PM...PADUCAH RADAR SHOWED A LINE OF STRONG STORMS STRETCHING FROM NEAR EMINENCE TO JUST WEST OF THAYER. THIS LINE OF STORMS WAS WEAKENING AS IT MOVED EAST...HOWEVER...IT WILL STILL CONTAIN STRONG STORMS AS THEY ENTER CARTER...RIPLEY...AND EVENTUALLY WAYNE COUNTIES BETWEEN 1030 PM AND MIDNIGHT. HIGH WIND GUSTS AND LOCALLY HEAVY RAINS ARE THE PRIMARY THREATS WITH THESE STORMS MOVING INTO OR NEAR SOUTHEAST MISSOURI COMMUNITIES FROM VAN BUREN...TO EASTWOOD... TO HANDY...TO GATEWOOD.
Special weather statement, Jan 13, 1:10 AM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 110 AM CST THU JAN 13 2005 ILZ075-076-080>082-084>086-088-092-MOZ076-086-087-100-109>111-130900- ALEXANDER IL-BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-FRANKLIN IL- HAMILTON IL-JACKSON IL-JEFFERSON IL-PERRY IL-PERRY MO-SALINE IL- SCOTT MO-STODDARD MO-UNION IL-WAYNE IL-WAYNE MO-WILLIAMSON IL- 110 AM CST THU JAN 13 2005 ...STRONG AND GUSTY WINDS POSSIBLE WITH STORMS... AT 110 AM CST...PADUCAH DOPPLER RADAR SHOWED A LINE OF SHOWERS AND THUNDERSTORMS WAS FROM 20 MILES WEST OF PINCKNEYVILLE ILLINOIS...TO JUST WEST OF POPLAR BLUFF MISSOURI. INDIVIDUAL STORMS WERE MOVING NORTHEAST AT 45 MPH. ISOLATED STRONG STORMS MAY PRODUCE WIND GUSTS FROM 40 TO 55 MPH ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THROUGH 300 AM. WINDS OF THIS MAGNITUDE CAN BRING DOWN A TREE OR TWO...AND DOWN TREE LIMBS. LOCALLY HEAVY RAIN WILL ALSO ACCOMPANY THE STORMS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 2:43 AM CST | Severe Thunderstorm Warning | PAH | Wayne | 47 min |
| Jan 13, 3:04 AM CST | Severe Thunderstorm Warning | PAH | Pulaski | 26 min |
| Jan 13, 3:15 AM CST | Tornado Warning | PAH | Johnson, Massac, Pulaski | 30 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.